Alert archive / Iowa / Tornado Warnings in 2009
Tornado Warning 1, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at Mar 23, 2009, 8:03 PM CDT for Adams County, Cass County, Iowa. It was in force for 27 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2009, 8:03 PM CDT (01:03 UTC)
- Expired
- Mar 23, 2009, 8:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Adams County, IA, Cass County, IA
The radar
The Des Moines radar (KDMX), 116 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 8:10 PM CDT | TORNADO | 2 S Wiota, IA | EF0...85 MPH WINDS, PATH WIDTH 25-50 YARDS, PATH LENGTH 1 MILE. |
| Mar 23, 8:10 PM CDT | TORNADO | 4 Sw Cumberland, IA | EF0...ESTIMATED 85 MPH WINDS, PATH WIDTH 25-50 YARDS, PATH LENGTH ESTIMATED AT 5 MILES. |
| Mar 23, 8:15 PM CDT | TSTM WND DMG | 3 Ssw Cumberland, IA | MINOR DAMAGE TO FARM...TREES AND GRAIN BINS. POSSIBLY FROM TORNADO. EXACT DEGREE OF DAMAGE UNKNOWN. |
| Mar 23, 8:15 PM CDT | TORNADO | 3 Ssw Cumberland, IA | AT LEAST A BRIEF TORNADO TRACK HAS BEEN CONFIRMED. ANHYDROUS AMONIA TANKS WERE LEAKING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 3:50 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KDMX 240103
TORDMX
IAC003-029-240130-
/O.NEW.KDMX.TO.W.0001.090324T0103Z-090324T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
803 PM CDT MON MAR 23 2009
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN ADAMS COUNTY IN SOUTHWEST IOWA
EASTERN CASS COUNTY IN SOUTHWEST IOWA
* UNTIL 830 PM CDT
* AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 11 MILES EAST OF ELLIOTT...OR 77 MILES SOUTHWEST
OF DES MOINES...AND MOVING NORTH AT 55 MPH.
* THIS TORNADIC STORM WILL BE NEAR...
CUMBERLAND AND MASSENA BY 815 PM CDT...
WIOTA BY 825 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4094 9494 4115 9494 4116 9507 4148 9492
4142 9470 4129 9470 4093 9492
TIME...MOT...LOC 0103Z 202DEG 46KT 4113 9496
$$
LEE2 follow-up statements
000 WWUS53 KDMX 240112 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 812 PM CDT MON MAR 23 2009 IAC003-240121- /O.CAN.KDMX.TO.W.0001.000000T0000Z-090324T0130Z/ ADAMS IA- 812 PM CDT MON MAR 23 2009 ...THE TORNADO WARNING FOR NORTHWESTERN ADAMS COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS EXITED THE COUNTY AND MOVED OUT OF THE WARNED AREA. LAT...LON 4148 9492 4142 9471 4116 9488 4116 9503 TIME...MOT...LOC 0111Z 202DEG 46KT 4123 9491 $$ IAC029-240130- /O.CON.KDMX.TO.W.0001.000000T0000Z-090324T0130Z/ CASS IA- 812 PM CDT MON MAR 23 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR EASTERN CASS COUNTY... AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CUMBERLAND...OR 72 MILES WEST OF DES MOINES...MOVING NORTH AT 55 MPH. THE TORNADO WILL BE NEAR... WIOTA BY 825 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. FUNNEL CLOUDS AND WALL CLOUDS HAVE BEEN REPORTED WITH THIS STORM WHILE IT PASSED THROUGH MONTGOMERY COUNTY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 4148 9492 4142 9471 4116 9488 4116 9503 TIME...MOT...LOC 0111Z 202DEG 46KT 4123 9491 $$ LEE
000 WWUS53 KDMX 240131 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 831 PM CDT MON MAR 23 2009 IAC029-240141- /O.EXP.KDMX.TO.W.0001.000000T0000Z-090324T0130Z/ CASS IA- 831 PM CDT MON MAR 23 2009 ...THE TORNADO WARNING FOR EASTERN CASS COUNTY EXPIRED AT 830 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM. LAT...LON 4148 9492 4142 9471 4116 9488 4116 9503 TIME...MOT...LOC 0112Z 202DEG 46KT 4125 9490 $$ LEE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Mar 23, 6:50 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Mar 23, 6:50 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 650 PM CDT MON MAR 23 2009 .AVIATION DISCUSSION 24/00Z AND PUBLIC. .SHORT TERM... HAVE EXTENDED THE WIND ADVISORY FOR PORTIONS OF WESTERN AND CENTRAL IOWA UNTIL 10 PM CDT. GRADIENT REMAINS STRONG OVER THE WEST AND MIXING WILL CONTINUE...ALONG WITH GRADIENT WIND AND ISALLOBARIC COMPONENT THROUGH THE EVENING HOURS. .PREVIOUS SHORT TERM... SEVERAL CONCERNS TONIGHT WITH WIND...SVR WX AND HEAVY RAIN ALL POTENTIAL HEADLINE THREATS. SVR WX CURRENTLY ONGOING ACROSS NE/KS WITH FORCING ALONG 1.5PV SURFACE COINCIDENT WITH FRONTAL CONVERGENCE DRIVING CONVECTION. THIS FORCING WILL GRADUALLY MOVE EASTWARD INTO IOWA OVERNIGHT WITH WIND AND HAIL MORE LIKELY THREATS. DEEP AND SHALLOW SHEAR CERTAINLY IN PLACE...BUT WITH NO MLCAPE INTO IA AS OF YET IT MAY BE TOUGH TO GET ENOUGH LOW LEVEL INSTABILITY AFTER LOSS OF HEATING. ANY STRONG CELLS WOULD HAVE TO WATCHED FOR TOR THREAT HOWEVER DUE TO THE EXTREME LOW LEVEL SHEAR. EXPECT HEAVY RAIN POTENTIAL TO BECOME MORE PREVALENT OVERNIGHT WITH VERY STRONG MOISTURE CONVERGENCE ALONG 295K SFC PARALLEL TO MEAN WIND. THIS COULD RESULT IN TRAINING ALONG SIMILAR LOCATIONS AND IS DEPICTED IN MOST MODELS SO HAVE ISSUED A FLASH FLOOD WATCH FOR SERN IA 06Z-18Z. GROUNDS ARE ALREADY QUITE MOIST WITH PLENTY OF RUNOFF EXPECTED DUE TO DORMANT VEGETATION. WILL CONTINUE WIND ADVY THROUGH 00Z EXPIRATION. NOT THAT MANY SITES ARE MEETING CRITERIA...BUT 0-1KM WIND WILL GRADUALLY INCREASE INTO THE EARLY EVENING HOURS. CONSIDERING STRENGTH OF WIND AND LOW LEVEL MOISTURE HAVE LEANED TOWARD HIGHER END OF GUIDANCE WHICH IS ALSO SUPPORTED BY SREF MINS. .LONG TERM... LOW PULLS OUT DURING THE DAY TUESDAY WITH THE AFOREMENTIONED HEAVY RAIN THREAT PULLING EAST OUT OF THE CWA BY 18Z. STILL KEPT THE MENTION OF ISOLATED THUNDERSTORMS AS THIS IS A DYNAMIC SYSTEM AND AMPLE INSTABILITY IN STILL IN PLACE. QUIET WEATHER IN PLACE TUESDAY NIGHT THROUGH THURSDAY ALBEIT COOL. HIGHS IN THE 40S AND 50S THROUGH MIDWEEK WITH LOWS MAINLY IN THE 30S. THE NEXT SYSTEM TO AFFECT THE CWA WILL COME FRIDAY THROUGH SUNDAY. THE TRACK OF THIS STORM WILL NEED TO BE WATCHED AS IT WILL DRAW DOWN MUCH COLDER AIR ACROSS CENTRAL IOWA. SNOW WILL BE BACK IN THE FORECAST NORTH WITH A MIX ACROSS CENTRAL AND MORE RAIN SOUTH. MODEL DIFFERENCES STILL MAKE PTYPE TRICKY AND MODELS ARE STILL FAIRLY CLUELESS AS GFS PRINTS OUT ABSURD SNOWFALL AMOUNTS WITH COBB OUTPUTS OVER A FOOT WITH DAYTIME HIGHS IN THE 40S AND 50S. MOS TEMPS ARE STILL TOO WARM BUT QPF LOOKS OVERDONE AS WELL. THIS WILL BE MONITORED AND ADJUSTED OVER THE NEXT SEVERAL DAYS. && AVIATION...24/00Z AREA OF CONVECTION CONTINUES OVER THE WEST WILL MOVE EAST OVERNIGHT. CONVECTION ABOUT 1-2 HOURS LATER THAN EARLIER EXPECTED BUT OVERALL TRENDS THE SAME. WILL BE LOOKING AT EXTENDED PERIOD OF LOWER CIGS AND RAIN/TS SOUTHEAST FOR EARLY TUESDAY AS AN AREA OF THUNDERSTORMS MOVES NORTHEAST OUT OF MO. HAVE ADJUSTED TAFS TO REFLECT THIS FROM 16Z THROUGH 20Z HOURS./REV && .DMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY EXTENDED UNTIL 10 PM CDT THIS EVENING FOR ADAIR-ADAMS-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE-CRAWFORD- DALLAS-DECATUR-EMMET-GREENE-GUTHRIE-HAMILTON-HANCOCK-HUMBOLDT- KOSSUTH-MADISON-PALO ALTO-POCAHONTAS-POLK-RINGGOLD-SAC-STORY- TAYLOR-UNION-WARREN-WEBSTER-WINNEBAGO-WRIGHT. FLASH FLOOD WATCH FROM 1 AM CDT TUESDAY THROUGH TUESDAY AFTERNOON FOR APPANOOSE-CLARKE-DAVIS-DECATUR-LUCAS-MAHASKA- MARION-MONROE-POWESHIEK-WAPELLO-WAYNE. && SHORT TERM/AVIATION...SMALL/REV LONG TERM...BOKSA
Hazardous weather outlook, Mar 23, 7:03 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 703 PM CDT MON MAR 23 2009 IAZ050-061-242100- TAMA-JASPER- 703 PM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF EAST CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA LATER THIS EVENING. AN ISOLATED STORM MAY PRODUCE LARGE HAIL OR DAMAGING WIND BUT THE MAIN THREAT WILL BE HEAVY RAINFALL. RAINFALL AMOUNTS OF THREE QUARTERS OF AN INCH TO ONE INCH IS POSSIBLE OVER THE OUTLOOK AREA. THE HEAVY RAINFALL MAY ALSO PRODUCE RIVER FLOODING...ALONG WITH MORE PONDING WATER ON ROADS AND RISES IN SMALL STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND A FEW NON-SEVERE THUNDERSTORMS WILL LINGER INTO TUESDAY MORNING. FRIDAY THROUGH MID DAY SUNDAY ANOTHER STORM SYSTEM WILL AFFECT THE AREA. THIS TIME...MUCH COLDER AIR WILL GET DRAWN DOWN AND THE PRECIPITATION WILL BE IN THE FORM OF A RAIN/SNOW MIX WITH SNOW POSSIBLE AT NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. IAZ062-074-075-084>086-095>097-242100- POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE- DAVIS- 703 PM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHEAST PORTION OF CENTRAL IOWA MAINLY SOUTHEAST OF A LINE FROM BROOKLYN TO CORYDON. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA LATER THIS EVENING. AN ISOLATED STORM MAY PRODUCE LARGE HAIL OR DAMAGING WIND BUT THE MAIN THREAT WILL BE HEAVY RAINFALL. RAINFALL AMOUNTS OF THREE QUARTERS OF AN INCH TO AN INCH AND A QUARTER IS POSSIBLE OVER THE OUTLOOK AREA. THE HEAVY RAINFALL MAY ALSO PRODUCE RIVER FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND A FEW NON-SEVERE THUNDERSTORMS WILL LINGER INTO TUESDAY MORNING. FRIDAY THROUGH MID DAY SUNDAY ANOTHER STORM SYSTEM WILL AFFECT THE AREA. THIS TIME...MUCH COLDER AIR WILL GET DRAWN DOWN AND THE PRECIPITATION COULD POSSIBLY BE A RAIN/SNOW MIX AT NIGHT WITH MAINLY RAIN DURING THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED BUT RAINFALL REPORTS WOULD BE APPRECIATED. IAZ004>007-015>017-023>028-033>039-044>049-057>060-070>073-081- 082-092-093-242100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- MADISON-WARREN-ADAMS-UNION-TAYLOR-RINGGOLD- 703 PM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY NORTHWEST OF A WATERLOO TO DECATUR CITY LINE. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL MOVE INTO WESTERN PORTIONS OF THE OUTLOOK AREA LATER THIS AFTERNOON AND ACROSS THE REST OF THE OUTLOOK AREA THROUGH THE OVERNIGHT HOURS. SOME STORMS THIS EVENING MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. AN ISOLATED TORNADO IS POSSIBLE IN THE FAR WEST AND SOUTHWEST PORTION OF THE OUTLOOK AREA THIS EVENING. HEAVY RAINFALL IS ALSO A THREAT WITH THESE STORMS. RAINFALL AMOUNTS OF A HALF INCH TO ONE INCH LOCALLY IS POSSIBLE. THE HEAVY RAINFALL MAY PRODUCE RIVER FLOODING...ALONG WITH MORE PONDING WATER ON ROADS AND RISES IN SMALL STREAMS AND CREEKS. A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE OUTLOOK AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND A FEW NON-SEVERE THUNDERSTORMS WILL LINGER INTO TUESDAY MORNING. FRIDAY THROUGH MID DAY SUNDAY ANOTHER STORM SYSTEM WILL AFFECT THE AREA. THIS TIME...MUCH COLDER AIR WILL GET DRAWN DOWN AND THE PRECIPITATION COULD POSSIBLY BE IN THE FORM OF SNOW AT NIGHT AND RAIN OR A RAIN/SNOW MIX DURING THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. IAZ083-094-242100- CLARKE-DECATUR- 703 PM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF SOUTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL MOVE INTO WESTERN PORTIONS OF THE OUTLOOK AREA LATER THIS AFTERNOON AND ACROSS THE REST OF THE OUTLOOK AREA THROUGH THE OVERNIGHT HOURS. STRONG WIND IS EXPECTED THROUGH 10 PM WITH WIND GUSTS IN EXCESS OF 30 MPH. SOME STORMS THIS EVENING MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. HEAVY RAINFALL IS ALSO A THREAT WITH THESE STORMS. RAINFALL AMOUNTS OF A THREE QUARTERS OF AN INCH TO AN INCH AND A QUARTER IS POSSIBLE. THE HEAVY RAINFALL MAY PRODUCE RIVER FLOODING...ALONG WITH MORE PONDING WATER ON ROADS AND RISES IN SMALL STREAMS AND CREEKS. A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE OUTLOOK AREA AND A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND A FEW NON-SEVERE THUNDERSTORMS WILL LINGER INTO TUESDAY MORNING. FRIDAY THROUGH MID DAY SUNDAY ANOTHER STORM SYSTEM WILL AFFECT THE AREA. THIS TIME...MUCH COLDER AIR WILL GET DRAWN DOWN AND THE PRECIPITATION COULD POSSIBLY BE IN THE FORM OF SNOW AT NIGHT AND RAIN OR A RAIN/SNOW MIX DURING THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING. RAINFALL REPORTS WOULD ALSO BE APPRECIATED. FAB/REV
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 9:07 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison, Union | 23 min |
| Mar 23, 9:29 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison, Polk | 31 min |
| Mar 23, 9:58 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Madison, Polk, Warren | 32 min |
| Mar 24, 3:50 AM CDT | River Flood Warning | DMX | Taylor | 7 hr |
| Mar 24, 8:43 AM CDT | River Flood Warning | DMX | Lucas | 3 days |
| Mar 24, 10:20 AM CDT | River Flood Warning | DMX | Wapello | 48 hr |
| Mar 24, 10:20 AM CDT | River Flood Warning | DMX | Wapello | 5 days |
| Mar 24, 10:20 AM CDT | River Flood Warning | DMX | Mahaska | 3 days |
| Mar 24, 10:20 AM CDT | River Flood Warning | DMX | Decatur | 29 hr |
| Mar 24, 10:20 AM CDT | River Flood Warning | DMX | Appanoose, Wayne | 23 hr |
| Mar 24, 2:56 PM CDT | Areal Flood Warning | DMX | Marion | 6 hr |
| Mar 24, 3:38 PM CDT | River Flood Warning | DMX | Madison, Warren | 6 hr |
Nearby
Tornado Warnings in Iowa, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.